Discussions By Condition: Endocrine conditions

system feels like it is speeding up

Posted In: Endocrine conditions 6 Replies
  • Posted By: limabean1061
  • November 5, 2006
  • 05:08 AM

Does anyone know what would make you feel as if your system speeds up everytime you eat something?
http://forums.wrongdiagnosis.com/images/misc/progress.gif

Reply Flag this Discussion

6 Replies:

  • depends on what you mean by speeds up.When dx. with HYPERthyroid my doctor told me it was like my body was in overdrive.faster heartrate/ palpatationa,faster digestion=more hunger and diarrhea and weight loss,hot all the time,can't sleep,feel jittery a lot (restless),nervous feeling,agitated, ect...but this is all the time, not just upon eating.changes upon eating make me wonder about hyperglycemia.what are the symptoms???
    Anonymous 42789 Replies
    • November 11, 2006
    • 10:50 PM
    • 0
    Flag this Response
  • For the past 3 years I have been having hot and cold flashes, extreme anxiety, excessive burbing, brain fog, internal shaking, I feel like my insides are moving too fast for my outside which worsens when I try to relax, burping, the feeling that something is moving up and down my legs and feet, twitching, muscle aches, nervousness, heart palpitions, if I touch the back of my neck I get extreme strange feelings going down my legs, my ribs feel tight while resting, aat times my body feels like it is at a steady shake, my hands and feet sometimes feel so cold that they ache, night sweats. I am taking synthroid because I had radiation to my thyroid and my last levels were at 0.4 which has taken 2 and a half years to adjust so far. My symptoms are not near as sever as they were when my thyroid levels were at 23 but I am still having all of the symptoms that I was having while levels were at 23. Dr. said GAD but does anyone know if these symptoms will ever go away. Could they still be thyroid related? It is really scarry to feel like this and very discouraging. Any help or answers would be greatly appreciated!! I have read about GAD and alot of my symptoms don't sound like GAD to me but I am not a Doctor this along with the speeding up worse after eating. Thanks for your reply!
    limabean1061 9 Replies
    • November 13, 2006
    • 02:59 PM
    • 0
    Flag this Response
  • I don't know a lot of it still sounds thyroid related to me. And then some of it seems related to hypoglycemia (night sweats, cold flashes, burping, brain fog and shaky feeling) these are all things I get with hypoglycemic episodes. Have you ever had blood sugar tests done? Maybe google hypo and hyperglycemia and see if symptoms fit and if so pick up an inexpensive blood sugar meter and test yourself when symptomatic.I know how you feel about being discouraged about doctors. Through my own research and using drs. to write me scripts for tests I have dx. several problems in myself and my family that even the highest specialists missed.I would also suggest maybe seeing a kinesiologist, if you haven't. Google the term. I saw one who tested me thoroughly and dx. me with high thyroid and adrenal insufficiancy (I had Graves disease-high thyroid at the time and have been suffering with the beginning of diabetes since then, but hadn't told him a word of my symptoms, so he was right on!) An evaluation might be worth seeing what he might have to say, since you aren't getting anywhere with traditional drs. right now.
    Anonymous 42789 Replies
    • November 14, 2006
    • 05:24 PM
    • 0
    Flag this Response
  • when I say a lot of your symptoms seem related to thyroid I mean HYPER not HYPO. Your TSH is too close to being HYPER. Have you backed off the synthroid? My endo. likes to keep me right in the middle of the range and the stricter range is now .3-3 so you are too close (to hyper)in my opinion. So is this right: you started out hyper, had the radiation, went hypo (to 23 TSH) and started synthroid and have worked back down and now are .4 TSH --which is almost hyper again??? How come you got so hypo, weren't they monitoring you closely?at .4 tsh my endo. would consider me hyper.--i had hyper, on and off meds a few years and now in remission.
    Anonymous 42789 Replies
    • November 14, 2006
    • 05:57 PM
    • 0
    Flag this Response
  • when I say a lot of your symptoms seem related to thyroid I mean HYPER not HYPO. Your TSH is too close to being HYPER. Have you backed off the synthroid? My endo. likes to keep me right in the middle of the range and the stricter range is now .3-3 so you are too close (to hyper)in my opinion. So is this right: you started out hyper, had the radiation, went hypo (to 23 TSH) and started synthroid and have worked back down and now are .4 TSH --which is almost hyper again??? How come you got so hypo, weren't they monitoring you closely? at .4 tsh my endo. would consider me hyper. --i had hyper, on and off meds a few years and now in remission.I went to hypo because I started getting alot of anxiety and blamed it on the synthroid and not knowing anything about the thyroid I quit taking my synthroid and got very ill and have had these symptoms ever since I quit taking the synthroid even though my doctor has worked with me on my levels for the past two and a half years, I am still having the symtoms only not as severe as when I quit taking my synthroid. Stopping the drug was the stupidest thing that I have ever done and I pray that my system will one day return to normal. I am not sure if the symptoms I am experiencing is thyroid related but I sure wish that I knew!I have been at 125mcg of synthroid for the past year and the Dr. says my levels are good at the .4. Thanks so much for your reply.
    limabean1061 9 Replies
    • November 24, 2006
    • 03:05 AM
    • 0
    Flag this Response
  • depends on what you mean by speeds up.When dx. with HYPERthyroid my doctor told me it was like my body was in overdrive.faster heartrate/ palpatationa,faster digestion=more hunger and diarrhea and weight loss,hot all the time,can't sleep,feel jittery a lot (restless),nervous feeling,agitated, ect...but this is all the time, not just upon eating.changes upon eating make me wonder about hyperglycemia.what are the symptoms???I know what hypoglycemia is, because i have it. Symptoms of that are when you dont eat anything at all, or when you do and you feel shakey and weak, like you are going to drop to the floor. When this happends its because you have a low blood sugar, and you need to eat something with sugar in it. This also means that your body makes too much inslin. I dont know exactly what your symptoms are that you are experiencing, but you should go to a doctor to have them diagnose you with hypoglycemia.Ana
    Anonymous 42789 Replies
    • January 25, 2007
    • 08:12 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.